# SDR ASAA9680109

- Difficulty date: April 26, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N973AS
- Make and model: Doug DC-9-83
- Aircraft serial: 53449
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 5958412511
- Condition: Req'D Service
- Location: Nlg
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

LAX - FLT NR 524 - THE NOSE LANDING GEAR RED UNSAFE LIGHT REMAINED ILLUMINATED AFTER GEAR HANDLE WAS RAISED DURING TAKEOFF AT SAN.  THE NOSE GEAR INDICATOR PIN IN THE COCKPIT RETRACTED, BUT CONSIDERABLE AIRSTREAM NOISE WAS EVIDENT IN NOSE AREA.  RECYCLED LANDING GEAR AND LIGHT REMAINED ILLUMINATED.  DIVERTED TO LAX AND LANDED WITHOUT INCIDENT. FOUND NOSE STRUT LOW.  INSPECTED NOSE GEAR UP POSITION SENSOR AND FOUND TO BE WITHIN TOLERANCES.  SERVICED NOSE GEAR STRUT, PERFORMED GEAR RETRACTION AND SYSTEM OPERATED NORMALLY. (M)
